Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: Fundoplication surgery......
|lin - Thu Jul 22, 2004 6:09 pm||
4 weeks ago I had surgery to repair my hiatus hernia and acid reflux. I have had a bad taste in my mouth for about a week....I've always been good with brushing my teeth, have resorted to flossing twice a day and rinsing/gargling my mouth repeatedly. I found that my tongue was coated with a white/yellowish film. That's maninly disappeared with brushing my tongue. I have only been able to eat soft foods, so is the build up from this? The bad taste in mouth won't go away.
|Dr. Tamer Fouad - Fri Jul 23, 2004 4:43 am||
You seem to be describing oral candidiasis (candidiasis.htm" class="postlink">click here). Oral candidiasis commonly develops in diabetics or with prolonged use of antibiotics. How long have you been on antibiotics after surgery? What antibiotic was used? If it is oral thrush (I cannot confirm it over the net) then treatment of the bad taste in your mouth would be easy with an antifungal.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.